MAUDE Adverse Event Report: INSTRUMENTATION LABORATORY CO. HEMOSIL READIPLASTIN 20 ML; PROTHROMBIN TIME TEST)

INSTRUMENTATION LABORATORY CO. HEMOSIL READIPLASTIN 20 ML; PROTHROMBIN TIME TEST)
Model Number 00020301400
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code Oversedation (1990)
Date of Event 02/08/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As part of the investigation, an applications consultant was dispatched to the customer site.They discovered that the customer's quality control was running out of range high for both levels.The customer reported patient results outside of the laboratory, despite failing quality control, which is not consistent with best laboratory practice.Additionally, a field service investigation was conducted that included a check of the customer's acl top 500 cts instrument function.All checks were within acceptable limits.This investigation confirmed that the acl top 500 cts performed as intended with no malfunction.Note: the reagent lot in use at the customer site (lot number n0806224 of hemosil readiplastin, part number 0020301400) has received several other customer complaints and therefore, we are taking the actions listed below.Remedial action/ corrective action/preventive action/field safety corrective action: although the customer should not have reported patient results due to failed quality control levels, we are expanding the current fda recall under z-0276-2022 (class ii) to also remove lot n0806224 of hemosil readiplastin, part number 0020301400, from the field.Following is an update: on february 14, 2022, a stop ship was issued on lot number n0806224 of hemosil readiplastin, part number 0020301400.On february 18, 2022, a notification was initiated to the field advising of the removal of lot number n0806224 of hemosil readiplastin, part number 0020301400, from the field.The removal of the additional lot of hemosil readiplastin will be reported into (b)(6), recall coordinator, under z-0276-2022.
 
Event or Problem Description
A complaint was received indicating that a customer reported erroneous patient clotting time results (inr; international normalized ratio) using hemosil readiplastin, part number 0020301400, lot number n0806224, on the acl top 500 cts.The inr results were reported outside of the laboratory despite the laboratory's quality control results exceeding the manufacturer's quality control package insert range.Per the customer, multiple patients with erroneously high inr results had their management altered (e.G., change in type of anesthesia, postponement of surgery).To date, there are no reported adverse events from these changes in management.

Brand Name
HEMOSIL READIPLASTIN 20 ML
Common Device Name
PROTHROMBIN TIME TEST)
Manufacturer (Section D)
INSTRUMENTATION LABORATORY CO.
180 hartwell road
bedford MA 01730
Manufacturer (Section G)
INSTRUMENTATION LABORATORY CO.
180 hartwell road
bedford MA 01730
Manufacturer Contact
reba daoust
180 hartwell road
bedford, MA 01730
MDR Report Key13584277
Report Number1217183-2022-00001
Device Sequence Number20215438
Product Code GJS
UDI-Device Identifier08426950632887
UDI-Public08426950632887
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K122584
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Remedial Action Recall
Type of Report Initial
Report Date (Section B) 02/23/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2022
Device Model Number00020301400
Device Catalogue Number0020301400
Device Lot NumberN0806224
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/09/2022
Initial Report FDA Received Date02/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/04/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0276-2022
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown